Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Aug 10, 2021, 4:48 PM EDT for Stark County, Ohio. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2021, 4:48 PM EDT (20:48 UTC)
- Expired
- Aug 10, 2021, 5:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Cleveland, OH
- Hail
- 0.00 in
- Wind
- 50
County Stark County, OH
The radar
The Cleveland radar (KCLE), 87 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 521 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
787
WWUS81 KCLE 102048
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
448 PM EDT Tue Aug 10 2021
OHZ031-032-038-102130-
Holmes OH-Stark OH-Wayne OH-
448 PM EDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of southwestern Stark,
southeastern Wayne and northeastern Holmes Counties through 530 PM
EDT...
At 447 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mount Eaton, or 13 miles southeast of Wooster, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Canton, Massillon, Brewster, Navarre, East Sparta, Wilmot, Mount
Eaton, Winesburg, Apple Creek, Beach City, Bolivar, Mount Hope and
Perry Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4061 8184 4076 8184 4080 8132 4065 8131
4065 8144 4066 8144 4065 8147 4063 8167
4059 8167
TIME...MOT...LOC 2047Z 271DEG 19KT 4070 8174
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
JaszkaWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Aug 10, 3:52 PM EDT, 56 minutes earlier.
Area forecast discussion, Aug 10, 3:52 PM EDT, 56 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
352 PM EDT Tue Aug 10 2021
.SYNOPSIS...
Low pressure over northern Lower Michigan will move northeast
into Canada today. Strong low pressure will develop over the
Hudson Bay region of Canada and extend a cold front into the
northern United States on Wednesday. This front will move
southeast through the Great Lakes region on Thursday, crossing
northern Ohio on Friday afternoon. High pressure will build into
the region for the weekend.
&&
.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
A very humid airmass is currently in place over the area, with dew
points ranging from 70 towards east-central Ohio to 77 towards
northwest Ohio. Temperatures have risen to the upper 80s in
northwest Ohio with highs potentially reaching the low 90s. This
combination has resulted in heat indices well into the upper 90s to
low 100s for portions of northwest Ohio. For this reason, have
issued a Heat Advisory through the daytime hours.
Thunderstorms are also expected across portions of the area, mainly
the eastern half of the CWA, due to the instability generated by the
warm, humid airmass. A CAPE gradient currently exists across the CWA
with 3500 J/kg MLCAPE over northwest Ohio to around 1500 J/kg over
northwest Pennsylvania. The combination of moisture advection with
southwest winds and daytime heating should allow for an increasing
instability over the next several hours with much of the area
increasing to at least 2500-3000 J/kg of MLCAPE. Any storms that
develop will have the potential to develop a rapidly intensifying
updraft. Greatest shear potential will be far northeast Ohio to
northwest Pennsylvania where effective shear is forecast to be
between 25-30 knots. This combination of shear and instability may
result in supercell composite values of greater than 8, which should
be more than sufficient for the possibility of severe thunderstorms.
Main severe weather hazard will be wind but can't rule out large
hail if any discrete cell develop rotation.
Expectations for storm evolution beyond this afternoon are
extremely uncertain as the progression of storm development and
propagation will largely depend on small-scale features beyond
our forecast abilities, given that there is very little large-
scale forcing. A wide range of possibilities is given in CAMs'
modeled reflectivity. For now, will hold with a general chance
of thunderstorms through Wednesday night until convective
details unveil themselves. Confidence is fairly high in the
presence of moderate to high instability, so with that alone,
any thunderstorm development has the potential to become severe.
Several models are suggesting an areas of vertical wind shear
near 30-35 knots over portions of northern Ohio Wednesday
afternoon, which could provide and elevated risk for severe
weather, especially with the amount of instability present. For
this reason, SPC has a slight risk for severe weather tomorrow,
with the primary being damaging winds, albeit can't rule out
hail and/or tornadoes if there is wind shear present.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
An approaching upper-level trough will be situated over the
upper Mississippi Valley to Great Lakes region with an
associated surface cold front stalling across the central Great
Lakes. As we remain in the warm sector, the same general
thermodynamic setup is expected on Thursday as the previous few days,
with a very warm, moist airmass in place. Still expecting dew
points in the mid to upper 70s with temperatures in the upper
80s to low 90s. There is potential for heat indices in the mid
90s to near 100 across the entire forecast area Thursday
afternoon. Additionally, scattered thunderstorm activity is
expected with some potential for these storms to be strong to
severe due to the potential for MLCAPE of 2500-3500 J/kg during
the afternoon hours. SPC has the entire area once again in a
marginal risk for severe weather, with damaging winds once again
being the primary weather hazard.
By Friday the upper-level trough and associated cold front makes
southeastward progress towards our area, with the cold front
located just north of Lake Erie 12Z Friday and upper-level
trough over the Great Lakes region. Similar thermodynamic and
kinematic environment is expected (moderate to strong
instability with marginal vertical wind shear), although
coverage of convection could be more widespread due to stronger
synoptic forcing than previous days. Heat indices in the low to
mid 90s possible Friday afternoon. Isolated showers and
thunderstorms may linger into Friday night, mainly for central
and east-central Ohio.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
Cooler temperatures, lower humidity, and less rain is expected
Saturday through Monday as high pressure builds in behind the
cold front. Temperatures in the upper 70s to low 80s expected through
Monday, rising back to near normal for Tuesday. Precipitation
chances return Tuesday in the form of scattered diurnally forced
showers and thunderstorms.
&&
.AVIATION /18Z Tuesday THROUGH Sunday/...
Scattered convection beginning to develop along the lakeshore
east of Cleveland as well as isolated areas towards central and
east-central Ohio. Current thinking is that additional
convective development will mainly be near KERI and KYNG albeit
there is very low confidence for exact evolution of shower and
thunderstorms through the TAF period. There will likely be a
lull for a few hours this evening before thunderstorm chances
return with scattered showers and thunderstorms through the
remainder of the TAF period. Lingering MVFR ceilings should give
way to VFR conditions (outside of thunderstorm activity).
Further TAF updates will hopefully give more detail for
precipitation timing. Winds will generally be southerly with
gusts to 20 knots this afternoon and tomorrow afternoon.
Outlook...Non-VFR possible showers and thunderstorms from
Wednesday through Friday.
&&
.MARINE...
Southwest winds 10-20 knots remain the dominant wind regime
through Friday with an increase in choppy conditions with any
distance away from the shore. Very gradual veering will
continue to a more west southwesterly direction by Thursday,
ahead of a strong cold front slated for Friday that will bring a
wholesale change to the winds and a northerly/onshore component
Friday night through Saturday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Heat Advisory until 8 PM EDT this evening for OHZ003-006>009-
017>019-027.
PA...None.
MARINE...None.
&&
SYNOPSIS...Saunders
NEAR TERM...Saunders
SHORT TERM...Saunders
LONG TERM...Saunders
AVIATION...Saunders
MARINE...SaundersHazardous weather outlook, Aug 10, 4:07 PM EDT, 41 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 407 PM EDT Tue Aug 10 2021 OHZ003-006>009-017>019-027-112015- Lucas-Wood-Ottawa-Sandusky-Erie-Hancock-Seneca-Huron-Wyandot- 407 PM EDT Tue Aug 10 2021 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central Ohio and northwest Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Scattered thunderstorms are expected this afternoon and tonight with some potential for these storms to become strong to severe. Damaging winds will be the primary weather hazard. Heavy rainfall with these thunderstorms may also lead to localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered thunderstorms are expected Wednesday through Friday. There is some potential for these storms to become strong to severe, especially during the afternoon hours each of these days. Damaging winds will be the primary weather hazard. Heavy rainfall with these thunderstorms may also lead to localized flooding. Heat indices in the upper 90s to low 100s are possible Wednesday and Thursday afternoon. Additional Heat Advisories may be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. OHZ010>014-020>023-028>033-036>038-047-089-PAZ001>003-112015- Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Medina-Summit-Portage- Trumbull-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion- Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 407 PM EDT Tue Aug 10 2021 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...Tonight. Scattered thunderstorms are expected this afternoon and tonight with some potential for these storms to become strong to severe. Damaging winds will be the primary weather hazard. Heavy rainfall with these thunderstorms may also lead to localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered thunderstorms are expected Wednesday through Friday. There is some potential for these storms to become strong to severe, especially during the afternoon hours each of these days. Damaging winds will be the primary weather hazard. Heavy rainfall with these thunderstorms may also lead to localized flooding. Heat indices in the mid 90s to upper 90s are possible Wednesday afternoon and upper 90s to around 100 Thursday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. LEZ061-142>149-162>169-112015- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 407 PM EDT Tue Aug 10 2021 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Tonight. Scattered thunderstorms are expected this afternoon and tonight with some potential for these storms to become strong to severe. Damaging winds will be the primary weather hazard. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered thunderstorms are expected Wednesday through Friday. There is some potential for these storms to become strong to severe, especially during the afternoon hours each of these days. Damaging winds will be the primary weather hazard. Heavy rainfall with these thunderstorms may also lead to localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Aug 10, 11:04 AM EDT, 5 hours 44 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1104 AM EDT Tue Aug 10 2021
OHZ032-038-101545-
Holmes OH-Stark OH-
1104 AM EDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of southern Stark and
northeastern Holmes Counties through 1145 AM EDT...
At 1104 AM EDT, Doppler radar was tracking a strong thunderstorm over
Wilmot, or 12 miles northwest of Dover, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Minerva, Brewster, Navarre, Waynesburg, East Sparta, Wilmot,
Winesburg and Beach City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4058 8174 4067 8173 4067 8165 4071 8164
4077 8109 4073 8109 4072 8124 4065 8124
4065 8144 4066 8144 4063 8167 4057 8167
TIME...MOT...LOC 1504Z 271DEG 21KT 4064 8167
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
JaszkaSpecial weather statement, Aug 10, 11:06 AM EDT, 5 hours 42 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1106 AM EDT Tue Aug 10 2021
OHZ038-101600-
Holmes OH-
1106 AM EDT Tue Aug 10 2021
...Strong thunderstorms will impact portions of southern Holmes
County through NOON EDT...
At 1106 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Killbuck to 6 miles southeast of Danville.
Movement was east at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Walnut Creek, Killbuck, Glenmont, Farmerstown, Baltic and Charm.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4046 8216 4053 8207 4053 8167 4044 8167
TIME...MOT...LOC 1506Z 273DEG 20KT 4053 8196 4040 8216
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
JaszkaLocal storm report, Aug 10, 12:12 PM EDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1212 PM EDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 PM HEAVY RAIN 1 WNW WICKLIFFE 41.62N 81.49W
08/10/2021 M2.25 INCH CUYAHOGA OH TRAINED SPOTTER
RAINFALL FROM 3AM TO NOON.
&&Special weather statement, Aug 10, 3:38 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Cleveland OH
338 PM EDT Tue Aug 10 2021
OHZ028-029-037-102015-
Crawford OH-Richland OH-Morrow OH-
338 PM EDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of southwestern
Richland, northeastern Morrow and southeastern Crawford Counties
through 415 PM EDT...
At 338 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Galion, or 8 miles south of Bucyrus, moving east
at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mansfield, Galion, Ontario, Lexington, Crestline, Bellville, North
Robinson, Shauck and Iberia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4060 8290 4064 8291 4065 8286 4070 8286
4070 8293 4078 8296 4087 8260 4063 8253
TIME...MOT...LOC 1938Z 256DEG 18KT 4069 8291
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
JaszkaSpecial weather statement, Aug 10, 4:48 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
448 PM EDT Tue Aug 10 2021
OHZ031-032-038-102130-
Holmes OH-Stark OH-Wayne OH-
448 PM EDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of southwestern Stark,
southeastern Wayne and northeastern Holmes Counties through 530 PM
EDT...
At 447 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mount Eaton, or 13 miles southeast of Wooster, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Canton, Massillon, Brewster, Navarre, East Sparta, Wilmot, Mount
Eaton, Winesburg, Apple Creek, Beach City, Bolivar, Mount Hope and
Perry Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4061 8184 4076 8184 4080 8132 4065 8131
4065 8144 4066 8144 4065 8147 4063 8167
4059 8167
TIME...MOT...LOC 2047Z 271DEG 19KT 4070 8174
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
JaszkaThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 3:38 AM EDT | Special Weather Statement | CLE | Medina, Summit | 37 min |
| Aug 10, 5:58 AM EDT | Special Weather Statement | CLE | Erie, Sandusky | 47 min |
| Aug 10, 6:41 AM EDT | Special Weather Statement | CLE | Erie | 49 min |
| Aug 10, 6:54 AM EDT | Areal Flood Advisory | CLE | Geauga, Lake | 3 hr |
| Aug 10, 7:09 AM EDT | Special Weather Statement | CLE | Crawford, Marion | 51 min |
| Aug 10, 8:23 AM EDT | Special Weather Statement | CLE | Ashland | 37 min |
| Aug 10, 8:44 AM EDT | Special Weather Statement | CLE | Knox | 46 min |
| Aug 10, 8:49 AM EDT | Special Weather Statement | CLE | Mahoning, Portage, Stark, Summit | 41 min |
| Aug 10, 9:08 AM EDT | Severe Thunderstorm Warning | CLE | Holmes, Knox | 52 min |
| Aug 10, 9:26 AM EDT | Special Weather Statement | CLE | Mahoning | 49 min |
| Aug 10, 11:04 AM EDT | Special Weather Statement | CLE | Stark | 41 min |
| Aug 10, 11:06 AM EDT | Special Weather Statement | CLE | Holmes | 54 min |
| Aug 10, 11:09 AM EDT | Severe Thunderstorm Warning | CLE | Stark | 66 min |
| Aug 10, 11:32 AM EDT | Severe Thunderstorm Warning | CLE | Holmes | 28 min |
| Aug 10, 1:03 PM EDT | Heat Advisory | CLE | Erie, Hancock, Huron, Lucas, Ottawa, Sandusky and 3 more | 7 hr |
| Aug 10, 3:38 PM EDT | Special Weather Statement | CLE | Richland | 37 min |
| Aug 10, 8:26 AM EDT | Special Weather Statement | CLE | Crawford | 34 min |
| Aug 10, 8:58 AM EDT | Special Weather Statement | CLE | Crawford, Erie | 47 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.